What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 30, 2:13 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, May 30, 2:13 PM EST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
313 PM EDT Mon May 30 2022
...STRONG TO MARGINALLY SEVERE THUNDERSTORMS POSSIBLE WELL INLAND
THIS AFTERNOON AND TUESDAY...
.NEAR TERM [Through Tonight]...
Latest GOES derived PWATs show a pocket of dry air (PWATs
1.3-1.4) across NE FL while a slightly enhanced airmass exists
over SE GA on the northern periphery of a compact upper low. A
pool of cold air aloft is associated with the upper low
(temps -11 to -12 C), which has steepened mid level lapse rates
and fostered strong mixed layer instability, mainly across SE GA,
this afternoon. Ongoing scattered showers and isolated storms
across SE GA will push west of the area by around 4-5 pm. At the
same time to the south, the east coast sea breeze will likely
collide with the pinned Gulf sea breeze along the I-75 corridor in
NE FL, initiating a second round of scattered showers and
isolated thunderstorms.
A dry layer in the low levels will continue the threat of strong
to marginally severe downbursts with wind gusts of 40-60 mph
possible. Additional hazards will be small hail and periods of
frequent lightning. The strongest storms are likely to favor SE GA
where the stronger instability will focus for the next few hours
but will also be possible with storms along the sea breeze merger.
Unlike last evening, convection is likely to taper off with the
loss of heating and increasing wake subsidence behind the westward
shifting upper low. Temperatures will fall from the upper 80s and
low 90s this afternoon to the mid/upper 60s inland and low/mid
70s at/near the coast.
.SHORT TERM [Tuesday Through Wednesday Night]...
A somewhat stagnant weather pattern developing over the next
couple of days as longwave ridging remains anchored across the
eastern US. A Rex Block of sorts will set up across the area as a
cutoff upper low becomes established over the Bahamas and ridging
north of the low retrogrades and becomes centered over the
southeast US. As this unfolds a deep northeasterly flow will
develop, favoring a fast-moving east coast sea breeze each
afternoon. On Tuesday, moisture will remain a bit above climo
(PWAT 1.5-1.70") with modest lapse rates supportive of 1500-2000
j/kg CAPE. This should be sufficient to initiate scattered showers
and isolated thunderstorms along the sea breeze with scattered
thunderstorms possible in the early evening along and west of I-75
as sea breezes merge. Stronger storms may be capable of strong
outflow winds around 40-60 mph and potentially small hail but
threat will generally be lower than Memorial Day. By Wednesday,
northeasterly flow will push significantly drier air into the area
and should limit convection with little to nothing expected in SE
GA aside from flat cumulus. A bit better chance of an isolated
thunderstorm will be generally along I-75 from Gainesville south
where enough moisture will linger Wednesday afternoon.
Temperatures will read near normal through midweek with partly
cloudy afternoons thanks diurnal cumulus.
.LONG TERM [Thursday Through Monday]...
Upper ridge, Rex Block, pattern will begin to break down and
shift out into the open Atlantic as a weakening cold front and
associated upper trough approaches from the northwest Thursday.
That front will slow and eventually stall across the area on
Friday and be the primary focus for showers and thunderstorms
Friday through Saturday. Meanwhile out in the Gulf of Mexico,
medium-range guidance has been consistently resolving a weak
tropical disturbance developing off the Yucatan Friday and moving
across southern Florida. Confidence remains fairly low on the
development and track of that system and NHC has kept a 40% chance
of development over the next 5 days. We will keep our eyes on
this over the next few days. Temperatures will be near normal with
the warmest day on Thursday as a warm air advection regime
develops ahead of the approaching front.
&&
.AVIATION...
[Through 18Z Tuesday]
Scattered showers and storms were developing across southeast
Georgia early this afternoon. As the east coast sea breeze moves
inland, storms will form across interior northeast Florida as
well. The best chance for showers/storms will be at KGNV and KVQQ.
Easterly winds 10-15 knots will prevail this afternoon, with
light winds overnight. Easterly winds will then increase to 5-10
knots by mid/late morning on Tuesday. Patchy fog is possible
across the interior TAF sites near daybreak. Coastal showers are
possible before the end of the TAF period on Tuesday.
&&
.MARINE...
High pressure centered to the north will gradually slide southwest
over the southeast US through Wednesday. This will continue
onshore flow through Thursday with breezy onshore winds across the
nearshore waters during the afternoons as the sea breeze moves
inland. A cool front will approach and stall over or just north of
the waters Thursday night through Friday before dissipating.
Confidence is low regarding the forecast over the weekend as a
tropical disturbance may develop and move across the southeastern
Gulf and move eastward across southern Florida.
Rip Currents: Due to the Memorial Day holiday, there is a high
risk of Rip Currents at area beaches this afternoon due to he
influence of the Atlantic sea breeze. Moderate risk is expected
Tuesday and Wednesday afternoons.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 89 65 90 66 / 20 40 20 20 0
SSI 74 86 74 85 73 / 10 30 10 10 10
JAX 70 88 70 88 69 / 10 30 10 20 10
SGJ 72 86 72 85 71 / 10 30 20 20 10
GNV 68 89 68 89 67 / 30 60 20 30 10
OCF 68 90 69 89 68 / 30 60 20 30 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT tonight for Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...High Rip Current Risk until midnight EDT tonight for Coastal
Camden-Coastal Glynn.
AM...None.
&&In the hours before
Special weather statement, May 30, 3:15 PM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
415 PM EDT Mon May 30 2022
GAZ151-152-250-302045-
Pierce GA-Brantley GA-Northern Ware GA-
415 PM EDT Mon May 30 2022
...A strong thunderstorm will impact portions of southwestern Pierce,
west central Brantley and northeastern Ware Counties through 445 PM
EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Waycross, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Waycross, Blackshear, Boggy Bay and Pebble Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3120 8223 3113 8237 3130 8245 3134 8225
TIME...MOT...LOC 2015Z 173DEG 6KT 3123 8232
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, May 30, 3:16 PM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
416 PM EDT Mon May 30 2022
GAZ135-136-302045-
Appling GA-Wayne GA-
416 PM EDT Mon May 30 2022
...A strong thunderstorm will impact portions of northwestern Wayne
and northeastern Appling Counties through 445 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Surrency, moving northwest at 25 mph.
HAZARD...Wind gusts of 45 to 55 mph, pea size hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Plant Hatch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3194 8238 3193 8231 3195 8231 3193 8230
3194 8228 3190 8219 3191 8213 3189 8214
3189 8211 3186 8212 3182 8204 3182 8202
3180 8201 3174 8208 3187 8243 3190 8243
3196 8238
TIME...MOT...LOC 2016Z 128DEG 22KT 3182 8210
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CORLESSSpecial weather statement, May 30, 3:32 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
432 PM EDT Mon May 30 2022
GAZ149-162-163-250-350-302115-
Atkinson GA-Clinch GA-Echols GA-Northern Ware GA-Southern Ware GA-
432 PM EDT Mon May 30 2022
...A strong thunderstorm will impact portions of southeastern Echols,
southeastern Atkinson, west central Ware and central Clinch Counties
through 515 PM EDT...
At 432 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cogdell, or near Argyle, moving north at 10 mph.
HAZARD...Wind gusts of 45 to 55 mph, pea size hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Homerville, Argyle, Cogdell, Needmore and Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3060 8260 3062 8279 3125 8278 3123 8247
TIME...MOT...LOC 2032Z 191DEG 8KT 3115 8264
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CORLESSSpecial weather statement, May 30, 4:28 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
528 PM EDT Mon May 30 2022
FLZ020-021-122-222-302200-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
528 PM EDT Mon May 30 2022
...A strong thunderstorm will impact portions of northwestern
Columbia, northern Suwannee and southeastern Hamilton Counties
through 600 PM EDT...
At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dowling Park, or 10 miles south of Suwannee River State Park, moving
northeast at 5 mph.
HAZARD...Wind gusts of 45 to 55 mph, pea size hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Live Oak, White Springs, Wellborn, Dowling Park, Luraville, Newburn
and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3026 8324 3029 8323 3031 8321 3033 8321
3039 8278 3023 8273 3010 8322 3012 8323
3014 8323 3015 8324 3017 8323 3018 8325
3023 8324 3023 8325 3025 8324 3025 8325
3026 8325
TIME...MOT...LOC 2128Z 235DEG 5KT 3026 8317
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CORLESSSpecial weather statement, May 30, 4:51 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
551 PM EDT Mon May 30 2022
FLZ021-302215-
Suwannee FL-
551 PM EDT Mon May 30 2022
...A strong thunderstorm will impact portions of central Suwannee
County through 615 PM EDT...
At 551 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mcalpin, or 9 miles northeast of Mayo, moving southeast at 10 mph.
HAZARD...Wind gusts of 45 to 55 mph, pea size hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Dowling Park, Obrien, Mcalpin, Luraville and Newburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3026 8324 3029 8323 3031 8321 3035 8321
3019 8279 2996 8294 2996 8295 2999 8296
3001 8300 3008 8307 3009 8311 3011 8312
3010 8314 3011 8316 3009 8319 3012 8323
3017 8323 3018 8325 3026 8325
TIME...MOT...LOC 2151Z 296DEG 9KT 3013 8305
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CORLESSSpecial weather statement, May 30, 5:00 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
600 PM EDT Mon May 30 2022
FLZ020-302230-
Hamilton FL-
600 PM EDT Mon May 30 2022
...A strong thunderstorm will impact portions of northwestern
Hamilton County through 630 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Springs, or near Jennings, moving southeast at 10 mph.
HAZARD...Wind gusts of 45 to 55 mph, pea size hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Jennings, Suwannee River State Park, Blue Springs and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3063 8325 3063 8315 3055 8308 3039 8317
3041 8318 3042 8322 3046 8322 3047 8324
3052 8324 3053 8325 3054 8325 3055 8326
3059 8326 3061 8327
TIME...MOT...LOC 2200Z 300DEG 7KT 3056 8321
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CORLESS